MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. 3 IN 1 SHAVER 5.0MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ZIMMER SURGICAL, INC. 3 IN 1 SHAVER 5.0MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number N/A
Medical Device Problem Codes Overheating of Device (1437); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Burn(s) (1757); Laceration(s) (1946)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).Evaluation and investigation is in process.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that on may 24, 2023 during surgery the relign 3 in 1 shaver 5.0mm caused a burn on the patient.From review of present information surgical intervention required as a suture is at the burn site.No delay was noted.Due diligence is in progress; no addition information has yet been received.No additional consequences have been reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).This medwatch is being filed to relay additional information.Once the investigation is complete, a follow up/final report will be submitted.
 
Event or Problem Description
It was reported that on may 24, 2023 during surgery the relign 3 in 1 shaver 5.0mm caused a burn on the patient.The device was hot to the touch per the surgeon.The suture in the photo was not due to the burn but for the surgery.No extra suture was needed, however, additional post op ointment was applied to the burn site.An alternate product was not used to complete the procedure.Due diligence is complete.No additional information is available.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).The returned devices were tested for rf functionality to check if there were any issues that would contribute to the reported issue.The devices were found to be conforming to all rf functionality tests.Button functionality on the handpiece was found to be operating within specification.The returned devices were functioning as expected and the reported complaint could not be confirmed.A follow-up discussion with the surgeon involved in the initial complaint revealed uncertainty that the devices in question caused the patient burn.With the evidence obtained through extensive device testing and the additional information provided by the surgeon using the devices, there was no definite evidence that the device, system, or user-misuse caused the burn to the patient.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information available.

Brand Name
3 IN 1 SHAVER 5.0MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key17171090
Report Number0001526350-2023-00611
Device Sequence Number20495609
Product Code HRX
UDI-Device Identifier00859273007144
UDI-Public(01)00859273007144(17)240722(10)F22G22-01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162770
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2024
Device Model NumberN/A
Device Catalogue NumberR10014
Device Lot NumberF22G22-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/11/2023
08/14/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date08/01/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTROLLERPN R10001SN (B)(6); FOOTSWITCHPN DWG 7157SN (B)(6); JGRKNT SHT RIGID SZ1PN 110005307LN 0002501768; SHAVER HANDPIECEPN R10023SN (B)(6)
Outcome Attributed to Adverse Event Other;
Patient SexFemale